Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 111, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 15, 2008, 1:10 PM EDT for Osceola County, Florida. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2008, 1:10 PM EDT (17:10 UTC)
- Expired
- Aug 15, 2008, 2:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 59 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 1:20 PM EDT | TSTM WND DMG | 2 W Kenansville, FL | MIDDLETON FISH CAMP REPORTD INITIAL TSTM WIND ESTIMATED AT 50-60 MPH, BLEW OUT PLEXIGLASS WINDOWS ON |
| Aug 15, 1:20 PM EDT | TSTM WND DMG | 5 Ene Lake Kissimmee, FL | MIDDLETON FISH CAMP REPORTED INITIAL TSTM WIND ESTIMATED AT 50-60 MPH, BLEW OUT PLEXIGLASS WINDOWS ON PATIO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1249 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 151710
SVRMLB
FLC097-151800-
/O.NEW.KMLB.SV.W.0111.080815T1710Z-080815T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
110 PM EDT FRI AUG 15 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OSCEOLA COUNTY IN FLORIDA.
* UNTIL 200 PM EDT
* AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE KISSIMMEE...
AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO... LAKE MARIAN AND KENANSVILLE.
THIS STORM WILL ALSO AFFECT MOTORISTS ON THE FLORIDA TURNPIKE...
CANOE CREEK ROAD...AND HIGHWAY 441 BETWEEN LAKE KISSIMMEE AND THE
KENANSVILLE AREA.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2802 8140 2816 8087 2785 8087 2784 8128
2787 8131 2790 8132 2800 8140
TIME...MOT...LOC 1708Z 260DEG 29KT 2795 8128
$$3 follow-up statements
000
WWUS52 KMLB 151725
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
125 PM EDT FRI AUG 15 2008
FLC097-151800-
/O.CON.KMLB.SV.W.0111.000000T0000Z-080815T1800Z/
OSCEOLA FL-
123 PM EDT FRI AUG 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHERN OSCEOLA COUNTY...
AT 122 PM EDT...A WEATHER SPOTTER REPORTED DAMAGING WINDS OF 50 TO
60 MPH HAD BLOWN OUT A FEW WINDOWS AT MIDDLETONS FISH CAMP ON LAKE
KISSIMMEE. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF LAKE
KISSIMMEE...MOVING EAST AT 33 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
MARIAN...KENANSVILLE AND DEER PARK
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 2802 8140 2816 8087 2785 8087 2784 8128
2787 8131 2790 8132 2800 8140
TIME...MOT...LOC 1723Z 260DEG 29KT 2797 8114
$$
JP000
WWUS52 KMLB 151740
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
140 PM EDT FRI AUG 15 2008
FLC097-151800-
/O.CON.KMLB.SV.W.0111.000000T0000Z-080815T1800Z/
OSCEOLA FL-
140 PM EDT FRI AUG 15 2008
...DAMAGING WIND GUSTS ARE HEADED FOR THE DEER PARK AREA...
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR CENTRAL OSCEOLA COUNTY...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
OF 60 TO 70 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF
KENANSVILLE...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEER
PARK.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 2806 8119 2816 8087 2785 8087 2784 8116
2794 8119
TIME...MOT...LOC 1740Z 260DEG 29KT 2799 8099
$$
CRISTALDI000
WWUS52 KMLB 151802
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
202 PM EDT FRI AUG 15 2008
FLC097-151812-
/O.EXP.KMLB.SV.W.0111.000000T0000Z-080815T1800Z/
OSCEOLA FL-
202 PM EDT FRI AUG 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSCEOLA COUNTY HAS
EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE WARNING AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 2806 8119 2816 8087 2785 8087 2784 8116
2794 8119
TIME...MOT...LOC 1740Z 260DEG 29KT 2799 8099
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 9:25 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 15, 9:25 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 925 AM EDT FRI AUG 15 2008 .DISCUSSION... ...HIGHER RAIN CHANCES NORTH OF ORLANDO AND TITUSVILLE TODAY... CURRENT...STALLED OUT FRONTAL BDRY REMAINS ACROSS SRN AL/GA...WITH PREFRONTAL MOISTURE BAND HAVING SAGGED SWD ACROSS THE NRN CWA. MORNING RAOBS REFLECT THIS AS PWATS AT TBW/MLB (2.0/2.1) ARE NOW HIGHER THAN THAT OF JAX (1.8). AIR MASS STILL REMAINS DRIER OVER SOUTH FL...ESPEC THE KEYS. RADAR INDICATES SEVERAL BANDS OF SHRA MOVING ACROSS THE NRN HALF CWA...WEAKENING OVER LAND DURING THE DIURNAL CONVECTIVE MIN. CONVECTION EXTENDS EWD INTO THE GOMEX...BUT IS NOT ALL THAT INTENSE COMPARED TO THU...AS EVIDENCED BY LACK OF LTG. RAOBS/915MHZ PROFILER DATA SHOWS SOLID 20KT OF WSW FLOW FROM THE SFC UP TO 10KFT...ABOUT 5-10KT WEAKER THAN TUE...BUT STILL VERY RESPECTABLE. H50 TEMPS RUNNING ABOUT -6C...SIMILAR TO THU. FCST...MODEL GUIDANCE PROGS DEEPER MOISTURE TO REMAIN OVER THE NRN CWA TODAY...WHILST THE LOW-MID LVL WRLY WEAKENS TO ABOUT 10-15KT. THIS MAY ALLOW FOR A LATE DAY ECSB...ESPEC SOUTH OF THE CAPE...WHERE THE WRLIES ARE WEAKER TO BEGIN WITH...AND GREATER DIURNAL HEATING IS EXPECTED TO OCCUR. ALL-IN-ALL...CURRENT FCST LOOKS PRETTY GOOD. PLAN TO TWEAK POPS UP JUST A BIT ACROSS THE NORTH TO ACCOUNT FOR CURRENT RADAR TRENDS...BUT WILL LKLY TRIM COVERAGE OF TS TO SCT FOR ALL OF THE CWA. && .AVIATION...SCATTERED SHRA WITH ISOLD TS WILL MOVE QUICKLY W-E THRU THE AFTN. LIKE THU...THE HIGHEST COVRG EXPECTED INVOF THE NRN FIVE AERODROMES. WIND GUSTS WILL BE DEPENDENT UPON HOW INTENSE CONVECTION GETS. COULD SEE UPWARDS OF 30KT OR SO IF SOME DECENT CELL CORES CAN FORM. && .MARINE...SOUTHWEST WINDS 10-15KT NORTH AND 5-10KT. SEAS 1-2FT NR SHORE AND 2-3FT OFFSHORE THRU TONIGHT. HIGHER COVERAGE OF OFFSHORE MOVG SHRA/TS NORTH OF XMR. COULD SEE SOME LOCALLY GUSTY WINDS/ROUGH SEAS INVOF ANY OF THIS ACTIVITY. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && CRISTALDI/PENDERGRAST
Hazardous weather outlook, Aug 15, 10:50 AM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1050 AM EDT FRI AUG 15 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-152030- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1050 AM EDT FRI AUG 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... DEEP LAYER MOISTURE SOUTH OF A STALLED FRONTAL BOUNDARY WILL REMAIN OVER EAST CENTRAL FLORIDA TODAY...ESPECIALLY NORTH OF ORLANDO AND TITUSVILLE. NUMEROUS SHOWERS AND SCATTERED LIGHTNING STORMS WILL DEVELOP FROM OSCEOLA AND BREVARD COUNTIES NORTH BY THE AFTERNOON WHILE SCATTERED SHOWERS AND STORMS WILL FORM TO THE SOUTH. THERE IS THE POTENTIAL FOR A LATE DAY SEA BREEZE TO ENHANCE CONVERGENCE AND THUS STORM COVERAGE ALONG THE EAST COAST...ESPECIALLY FROM BREVARD COUNTY SOUTHWARD. CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 40 MPH WILL BE THE MAIN THREATS FROM STRONGER STORMS TODAY...ALONG WITH HEAVY DOWNPOURS. ...MARINE THUNDERSTORM GUST IMPACT... STORMS MOVING OFF THE COAST FROM THROUGH THE AFTERNOON AND EARLY EVENING COULD PRODUCE WIND GUSTS OF 35 KNOTS OVER THE ATLANTIC. CLOUD TO WATER LIGHTNING STRIKES AND ROUGH SEAS WILL ALSO OCCUR NEAR ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG TROPICAL WAVE NEAR PUERTO RICO IS FORECAST BY MODEL GUIDANCE TO MOVE INTO THE BAHAMAS THIS WEEKEND. WHILE IT REMAINS TOO EARLY TO SAY FOR CERTAIN WHERE THIS SYSTEM WILL TRACK OR HOW STRONG IT MIGHT BECOME...IT HAS THE POTENTIAL TO BECOME A TROPICAL CYCLONE AND COULD MAKE A CLOSE ENOUGH APPROACH TO EAST CENTRAL FLORIDA TO CAUSE DETERIORATING WEATHER CONDITIONS MONDAY OR TUESDAY. RESIDENTS AS WELL AS EMERGENCY MANAGEMENT PERSONNEL SHOULD KEEP UP WITH THE LATEST UPDATES FROM THE NATIONAL HURRICANE CENTER...AND YOUR NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE...CONCERNING THE POTENTIAL DEVELOPMENT AND TRACK OF THIS SYSTEM OVER THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CRISTALDI
In the hours before
Special weather statement, Aug 15, 1:05 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 105 PM EDT FRI AUG 15 2008 FLZ053-151745- OSCEOLA- 105 PM EDT FRI AUG 15 2008 ...STRONG THUNDERSTORMS AFFECTING ABOUT TO MOVE INTO SOUTHERN OSCEOLA COUNTY... AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER LAKE KISSIMMEE...MOVING EAST AT 20 TO 25 MPH. THE STORM WILL BE...NEAR LAKE MARIAN AT 140 PM EDT. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. CRISTALDI
Special weather statement, Aug 15, 1:05 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 105 PM EDT FRI AUG 15 2008 FLZ053-151745- OSCEOLA- 105 PM EDT FRI AUG 15 2008 ...STRONG THUNDERSTORMS ABOUT TO MOVE INTO SOUTHERN OSCEOLA COUNTY... AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER LAKE KISSIMMEE...MOVING EAST AT 20 TO 25 MPH. THE STORM WILL BE...NEAR LAKE MARIAN AT 140 PM EDT. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 12:32 PM EDT | Special Marine Warning | MLB | 58 min | |
| Aug 15, 1:52 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 15, 2:06 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.